Normally preordered spaces and continuous multi-utilities


  • Gianni Bosi Università di Trieste
  • Alessandro Caterino Università degli Studi di Perugia
  • Rita Ceppitelli Università degli Studi di Perugia



normally preordered space, perfectly normally preordered space, multi-utility representation


We study regular, normal and perfectly normal preorders by referring to suitable assumptions concerning the preorder and the topology of the space. We also present conditions for the existence of a countable continuous multi-utility representation, hence a Richter-Peleg multi-utility representation, by assuming the existence of a countable net weight.


Download data is not yet available.

Author Biographies

Gianni Bosi, Università di Trieste


Alessandro Caterino, Università degli Studi di Perugia

Dipartimento di Matematica ed Informatica

Rita Ceppitelli, Università degli Studi di Perugia

Dipartimento di Matematica ed Informatica


J. C. R. Alcantud, G. Bosi and M. Zuanon, Richter-Peleg multi-utility representations of preorders, Theory and Decision 80 (2016), 443-450.

J. C. R. Alcantud, G. Bosi, M. J. Campión, J. C. Candeal, E. Induráin and C. Rodríguez-Palmero, Continuous utility functions through scales, Theory and Decision 64 (2008), 479-494.

G. Bosi, A. Caterino and R. Ceppitelli, Existence of continuous utility functions for arbitrary binary relations: some sufficient conditions, Tatra Mountains Math. Publ. 46 (2010), 15-27.

G. Bosi and G. Herden, Continuous multi-utility representations of preorders, Journal of Mathematical Economics 48 (2012), 212-218.

G. Bosi and G. Herden, On continuous multi-utility representations of semi-closed and closed preorders, Mathematical Social Sciences 79 (2016), 20-29.

G. Bosi and R. Isler, Separation axioms in topological preordered spaces and the existence of continuous order-preserving functions, Applied General Topology 1 (2000), 93-98.

G. Bosi and G. B. Mehta, Existence of a semicontinuous or continuous utility function: a unified approach and an elementary proof, Journal of Mathematical Economics 38 (2002), 311-328.

D. S. Bridges and G. B. Mehta, Representations of Preference Orderings, Springer-Verlag, Berlin, 1995.

D. Carfí, A. Caterino and R. Ceppitelli, State preference models and jointly continuous utilities, Proceedings of 15-th International Conference on Applied Mathematics, Aplimat 2016, Bratislava, Slovakia (2016), 163-176.

A. Caterino and R. Ceppitelli, Jointly continuous utility functions on submetrizable k$_omega$-spaces, Topology and its Applications 190 (2015) 109-118.

A. Caterino, R. Ceppitelli and L. Holá, Some generalizations of Back's Theorem, Topology and its Applications 160 (2013), 2386-2395.

A. Caterino, R. Ceppitelli and F. Maccarino, Continuous utility functions on submetrizable hemicompact k-spaces, Applied General Topology 10 (2009), 187-195.

R. Engelking, General Topology, Berlin:Heldermann, 1989.

O. Evren and E. A. Ok, On the multi-utility representation of preference relations, Journal of Mathematical Economics 47 (2011), 554-563.

H.-P. A. Künzi, Completely regular ordered spaces, Order 7 (1990), 283-293.

V. L. Levin, Functionally closed preorders and strong stochastic dominance, Soviet Math. Doklady 32 (1985), 22-26.

E. Minguzzi, Normally preordered spaces and utilities, Order 30 (2013), 137-150.

L. Nachbin, Topology and order, Van Nostrand, Princeton, 1965.




How to Cite

G. Bosi, A. Caterino, and R. Ceppitelli, “Normally preordered spaces and continuous multi-utilities”, Appl. Gen. Topol., vol. 17, no. 1, pp. 71–81, Apr. 2016.



Regular Articles